High Wind, West Central Utah
- When
- June 1, 6:35 PM MST
- Where
- West Central Utah forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
The Simpson Springs sensor in the Dugway mesonet recorded a maximum wind gust of 61 mph.
A cold front moved through Utah during the day of June 2nd, causing gusty winds across much of the state, the strongest of which were in west central Utah.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A cold front moved through Utah during the day of June 2nd, causing gusty winds across much of the state, the strongest of which were in west central Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 1, 2:41 PM MST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 341 PM MDT SUN JUN 1 2008 .SYNOPSIS...HIGH PRESSURE ACROSS THE CENTRAL AND SOUTHERN ROCKIES WILL KEEP A WARM AND DRY AIRMASS OVER MOST OF THE AREA FOR THE NEXT COUPLE DAYS. WEAK PACIFIC WEATHER SYSTEMS WILL BRUSH NORTHERN UTAH TONIGHT AND MONDAY. && .DISCUSSION...THE NEXT IN THE SERIES OF WEAK SHORTWAVES IS MOVING INTO NORTHWEST UTAH THIS AFTERNOON. THERE IS A DECENT COLD FRONT WITH THIS SYSTEM THAT IS EXPECTED TO MOVE THROUGH NORTHERN UTAH LATE TODAY...BUT CURRENT MODEL RUNS INDICATE THAT THE AIRMASS WILL BE TOO DRY AND STABLE TO PRODUCE MUCH PRECIPITATION EXCEPT IN FAR NORTHERN UTAH. ANOTHER WEAK SHORTWAVE ASSOCIATED WITH THE CLOSED LOW OVER THE PACIFIC NORTHWEST IS EXPECTED TO MOVE THROUGH THE AREA TOMORROW...BRINGING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS. THE NEXT MAJOR TROUGH FORECAST TO IMPACT THE AREA IS CURRENTLY NEAR THE GULF OF ALASKA AND HAS BEGUN SHOWING UP IN SATELLITE IMAGERY. AS THIS LOW PRESSURE SYSTEM INTENSIFIES AND BEGINS DIGGING SOUTHWARD IT WILL PUSH THE CURRENT CLOSED LOW THAT IS OVER WASHINGTON FURTHER INLAND AND ACROSS MONTANA. THE GFS HAS CONTINUED TO BOUNCE AROUND WITH THE TIMING OF THE COLD FRONT ASSOCIATED WITH THE NEXT MAJOR SYSTEM...BUT THE EC HAS REMAINED CONSISTENT IN MOVING THE FRONT THROUGH NORTHERN UTAH BEGINNING EARLY WEDNESDAY MORNING...SO KEPT MAX TEMPERATURES IN NORTHERN UTAH COOLER FOR WEDNESDAY. HOWEVER...BOTH MODELS HAVE NOW BEGUN TO STALL THE FRONT IN SOUTHERN UTAH ON WEDNESDAY...BEFORE A REINFORCING WAVE PUSHES THE BAROCLINIC ZONE OUT OF THE STATE EARLY THURSDAY. ACCORDINGLY...HAVE INCREASED WEDNESDAYS MAX TEMPERATURES IN THE SOUTH...PARTICULARLY THE CEDAR CITY AREA. HAVE ALSO INCREASED POPS FOR WEDNESDAY AND THURSDAY AS CONFIDENCE IN THIS DEEP TROUGH CONTINUES TO INCREASE. BEYOND THE TROUGH FOR WEDNESDAY AND THURSDAY...THE GFS AND EC BEGIN TO DIVERGE. THE GFS BRINGS ANOTHER TROUGH THROUGH THE GREAT BASIN FOR NEXT WEEKEND...WHILE THE EC BUILDS THE TROUGH OVER CALIFORNIA...PLACING UTAH AND SOUTHWEST WYOMING IN AN AREA OF STRONG WARM ADVECTION. IF THE EC SOLUTION WERE TO VERIFY...HIGH TEMPERATURES FOR SUNDAY WOULD BE WELL ABOVE SEASONAL AVERAGES...BUT HAVE KEPT TEMPS ON SUNDAY NEAR CLIMATOLOGY FOR THIS FORECAST PACKAGE...WITH HOPES THAT THE LONG RANGE MODELS WILL START TO COME TO BETTER AGREEMENT IN THE NEXT COUPLE DAYS. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THIS EVENING. HOWEVER...EXPECT WINDS TO INCREASE FOR A FEW HOURS AFTER 00-01Z AS A COLD FRONT MOVES ACROSS THE AREA. SOUTHERLY DRAINAGE WINDS ARE EXPECTED TO RETURN OVERNIGHT...BUT NOT UNTIL 08-10Z. CLOUDS WILL INCREASE NEAR AND BEHIND THE FRONT...BUT CIGS ARE EXPECTED TO REMAIN ABOVE 6000FT AGL EXCEPT FOR A 10 PERCENT CHANCE OF LOWER CIGS IN SHOWERS AND THUNDERSTORMS THIS EVENING. && .FIRE WEATHER...DRY AND BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON WITH RELATIVE HUMIDITY AT OR BELOW 15 PERCENT MOST AREAS BELOW 5500 FEET. RED FLAG WARNING CONTINUES THROUGH TOMORROW AFTERNOON BUT MAY NEED TO BE EXTENDED FOR TUESDAY AND WEDNESDAY AS A STRONG COLD FRONT WILL DRIVE INTO THE AREA BY WEDNESDAY. SOUTHWEST FLOW WILL INCREASE AHEAD OF THE STORM. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM MONDAY FOR UTZ019-UTZ020. WY...NONE. && PUBLIC...SCHOENING FIRE WEATHER...GIBSON AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT SUN JUN 1 2008 UTZ001>016-019>021-517-518-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS THROUGH TONIGHT OVER THE NORTH WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER THE NORTHWEST AND NORTHERN MOUNTAINS. ABOVE AVERAGE TEMPERATURES. VERY DRY AND BREEZY CONDITIONS ACROSS FAR SOUTHERN UTAH WILL CREATE EXTREME FIRE DANGER THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED WARM WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHERN UTAH ESPECIALLY OVER THE MOUNTAINS MONDAY AND TUESDAY WITH A STRONGER SYSTEM OVER THE NORTH WEDNESDAY AND STATEWIDE THURSDAY. VERY DRY...BREEZY AND WARM WEATHER IN FAR SOUTHWEST AND SOUTH CENTRAL UTAH WILL ALLOW SEVERE FIRE WEATHER CONDITIONS TO CONTINUE THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 high wind. Local standard time, as filed.
The Simpson Springs sensor in the Dugway mesonet recorded a maximum wind gust of 61 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2008Every state in 2008This day in weather historyWarnings in Utah, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116713.